Vol. 23, No. 1, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Radical subcategories

Mary Gray

Vol. 23 (1967), No. 1, 79–89
Abstract

In a categorical setting we generalize the concept of radical as defined for groups and for rings. We define semiabelian and co-semi abelian categories. Such categories lack the convenient additive structure of the sets of morphisms between two objects, which may be derived from the duality of the axioms for abelian categories, but, for example, the concept of semi-abelian categories permits one to consider the categories of abelian groups, all groups, commutative rings with identity all rings, rings with minimum condition, Lie algebras and compact Hausdorff spaces with base points and continuous maps under the same categorical formulation. Generalizations of the classical radical properties are proved; for example, the fact that any object in a semi-abelian category is the extension of a radical object by a semi-simple object and the dual statement.

Mathematical Subject Classification
Primary: 18.10
Milestones
Received: 6 January 1965
Published: 1 October 1967
Authors
Mary Gray